MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0635
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient underwent right tha on (b)(6) 2014, and was implanted with an lfit anatomic cocr v40 femoral head and an accolade ii hip stem and was revised on (b)(6) 2024.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level & corrosion involving a accolade stem was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary total hip arthroplasty on (b)(6) 2014, a second procedure on (b)(6) 2014 for evacuation of the hematoma and debridement, and a revision on (b)(6) 2024 due to trunnion corrosion and elevated metal ion levels.I was able to review the operation reports for all procedures.Root cause analysis: the root cause of these events cannot be determined with certainty.The root cause of hematoma formation is multifactorial including inadequate closure, inadequate hemostasis, possible trauma, and possible bleeding disorder of the patient.The root causes of trunnion corrosion and elevated metal ion levels are also multifactorial including surgical technique especially in the way the trunnion and femoral head is prepared prior to insertion.No mention was made of any particular preparation in this case.Patient activity level, lifestyle and bmi can also be a factor as well as implant factors." product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to abnormal ion level.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary total hip arthroplasty on (b)(6) 2014, a second procedure on april 3, 2014 for evacuation of the hematoma and debridement, and a revision on (b)(6) 2024 due to trunnion corrosion and elevated metal ion levels.I was able to review the operation reports for all procedures.Root cause analysis: the root cause of these events cannot be determined with certainty.The root cause of hematoma formation is multifactorial including inadequate closure, inadequate hemostasis, possible trauma, and possible bleeding disorder of the patient.The root causes of trunnion corrosion and elevated metal ion levels are also multifactorial including surgical technique especially in the way the trunnion and femoral head is prepared prior to insertion.No mention was made of any particular preparation in this case.Patient activity level, lifestyle and bmi can also be a factor as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19449058
Report Number0002249697-2024-00823
Device Sequence Number3214229
Product Code LPH
UDI-Device Identifier04546540669513
UDI-Public04546540669513
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number6721-0635
Device Lot Number46144002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale